MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANN BARREL GUIDE-2 PIECE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. CANN BARREL GUIDE-2 PIECE; PLATE, FIXATION, BONE
Model Number 71110060
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, guide wire got stuck in barrel guide during use.Device appears to be bent.No injury has been reported.Procedure had a delay of less than 30 minutes and it is unknown how the procedure concluded.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.Therefore, product analysis could not be performed at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G1.

Brand Name
CANN BARREL GUIDE-2 PIECE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10367516
Report Number1020279-2020-03712
Device Sequence Number11602712
Product Code HRS
UDI-Device Identifier03596010173089
UDI-Public03596010173089
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71110060
Device Catalogue Number71110060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1